Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 16, NWS El Paso, TX

March 31, 20098 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Mar 31, 2009, 8:02 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 1, 2009, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2009, 8:02 PM MDT (02:02 UTC)
In effect from
Apr 1, 2009, 11:00 AM MDT
Expired
Apr 1, 2009, 9:00 PM MDT
In force
10 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 31, 2:02 PM MDT, 6 hours earlier.

Area forecast discussion, Mar 31, 2:02 PM MDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
202 PM MDT TUE MAR 31 2009

.SYNOPSIS...
CLEAR TONIGHT WITH LIGHT WINDS. LOW PRESSURE ALOFT WILL CAUSE
STRONG WINDS AND AREAS OF BLOWING DUST TOMORROW AFTERNOON AND
EVENING. MOSTLY SUNNY WITH LIGHT WINDS THURSDAY THEN ANOTHER
STORM WILL BRING BREEZY TO WINDY CONDITIONS FRIDAY AFTERNOON
AND SATURDAY WITH THE CHANCE OF SHOWERS FRIDAY NIGHT INTO
SATURDAY MORNING. DRY AND WARM SUNDAY AS HIGH PRESSURE MOVES
IN FROM THE WEST.

&&

.DISCUSSION...
A SERIES OF LOW PRESSURE SYSTEMS WILL KEEP OUR WINDY SEASON ACTIVE
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE NEXT UPPER LEVEL LOW
WILL MOVE FROM THE PACIFIC NORTHWEST TO THE SOUTHERN ROCKIES BY
WEDNESDAY AFTERNOON. THIS WILL LEAD TO DEVELOPMENT OF LOW PRESSURE
AT THE SURFACE OVER THE TEXAS PANHANDLE...AND A STRONG PRESSURE
GRADIENT ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS. THE STRONG
PRESSURE GRADIENT AND HIGH WINDS MIXING DOWN FROM ALOFT WILL CAUSE
SURFACE WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH WEDNESDAY
AFTERNOON AND EVENING. HOWEVER...WIND GUSTS MAY EXCEED 60 MPH OVER
HIGHER ELEVATIONS AND ALONG EASTERN SLOPES OF AREA MOUNTAINS. THIS
SYSTEM WILL PASS FAR ENOUGH NORTH THAT THERE IS LITTLE TO NO CHANCE
FOR PRECIPITATION. THERE WILL BE AREAS OF BLOWING DUST THAT COULD
REDUCE VISIBILITY TO LESS THAN A MILE.

ANOTHER STORM SYSTEM WILL APPROACH THE STATE ON FRIDAY WITH WIND
SPEEDS EXPECTED TO SIGNIFICANTLY INCREASE AGAIN. MODELS HAVE THE
TRACK OF THIS SYSTEM FARTHER SOUTH WITH A SLIGHT CHANCE OF SHOWERS
FRIDAY NIGHT AND SATURDAY MORNING...MAINLY FROM THE BOOTHEEL INTO
THE GILA AND ACROSS THE SACRAMENTO MOUNTAINS. MOST OF THE DESERT
LOWLANDS WILL REMAINS DRY AND WINDY FRIDAY AND SATURDAY. A RIDGE
OF HIGH PRESSURE BUILDING IN FROM THE WEST WILL BRING DRY AND WARM
CONDITIONS AND A BREAK FROM THE STRONG WINDS SUNDAY THROUGH TUESDAY.
ANOTHER STORM MAY GENERATE WINDY CONDITIONS FOR NEXT WEDNESDAY.

&&

.AVIATION...VALID 31/0000Z-01/0000Z...
ANOTHER IN A SERIES OF STORM SYSTEMS FROM THE PACIFIC NORTHWEST WILL
ENTER THE BORDERLAND WEDNESDAY. HIGH WIND WATCH IS IN EFFECT FROM
01/18Z-02/03Z. FROM 00Z-18Z VFR WITH SCT MID/HI CLDS ABOVE 100 AGL
AND SFC WINDS 220-260 10-15 KTS. MT TOP WINDS 270/35KTS WITH OCNL
MDT TURBC. 18Z-24Z SCT-BKN 100-250 AGL. SFC WINDS BECOMING 240
35-40KTS GUSTING 55-60 KTS WITH HIR GUSTS EAST SLOPES/PASSES WITH
OCNL AREAS 1-3 SM LCLY IN BLDU. MTN TOPS WINDS 26065KTS. OCNL SVR
TURBC OVR NR MTNS BLO 150 MSL ESPLY EAST FACING SLOPES.

&&

.FIRE WEATHER...
WEST TO SOUTHWEST WINDS FROM WEDNESDAY MORNING INTO WEDNESDAY
EVENING AT 40 TO 50 MPH WITH GUSTS TO 60 MPH AND EVEN HIGHER
GUSTS RIDGELINES AND EAST SLOPES AND PASSES. RH VALUES WILL DROP
IN THE 8%-13% RANGE WITH HIGH TO VERY HIGH FIRE DANGER. RED FLAG
CONDITIONS WILL BE MORE THAN MET ON WEDNESDAY AFTERNOON ESPECIALLY
IN THE WIND DEPARTMENT. RELATIVELY LIGHT WINDS ON THURSDAY...THEN
ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH THE STATE FRIDAY
AND SATURDAY WITH STRONG WINDS AND A SLIGHT CHANCE OF SHOWERS FOR
THE BOOTHEEL AND AREA MOUNTAINS FRIDAY NIGHT. DRY CONDITIONS WITH
SEASONAL TEMPERATURES WILL OCCUR FOR THE REMAINDER OF NEXT WEEKEND
AND THE FIRST PART OF NEXT WEEK. NEXT POTENTIAL RED FLAG CONDITIONS
WILL BE FRIDAY...THEN NEXT TUESDAY AND WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 51  75  49  73  50 /   0   0   0   0   0
SIERRA BLANCA TX        45  72  42  66  42 /   0   0   0   0   0
LAS CRUCES              43  74  42  72  44 /   0   0   0   0   0
ALAMOGORDO              47  71  46  70  47 /   0   0  10   0   0
CLOUDCROFT              33  47  23  45  32 /   0  10  10   0   0
TRUTH OR CONSEQUENCES   41  71  41  71  42 /   0  10   0   0   0
SILVER CITY             36  63  36  63  37 /   0   0   0   0   0
DEMING                  39  73  39  72  43 /   0   0   0   0   0
LORDSBURG               34  72  34  76  39 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NMZ110>113.

     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR NMZ022>025-030>032.

TX...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR TXZ055-056.

     HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ055-056.

&&

20/21
Hazardous weather outlook, Mar 31, 6:22 AM MDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
622 AM MDT TUE MAR 31 2009

NMZ022>025-030>032-TXZ055-056-011230-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
622 AM MDT TUE MAR 31 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRONG WINDS AND
BLOWING DUST WILL OCCUR WEDNESDAY AFTERNOON AS A STRONG UPPER
LEVEL STORM SYSTEM MOVES THROUGH THE STATE. STRONG WINDS WILL
OCCUR AGAIN FRIDAY AND SATURDAY AS ANOTHER SYSTEM MOVES THROUGH
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 9:28 PM MDTHigh Wind WarningEPZ24 hr

Nearby

Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.